On ergodic problem for Hamilton-Jacobi-Isaacs equations

Piernicola Bettiol

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 11, Issue: 4, page 522-541
  • ISSN: 1292-8119

Abstract

top
We study the asymptotic behavior of λ v λ as λ 0 + , where v λ is the viscosity solution of the following Hamilton-Jacobi-Isaacs equation (infinite horizon case) λ v λ + H ( x , D v λ ) = 0 , with H ( x , p ) : = min b B max a A { - f ( x , a , b ) · p - l ( x , a , b ) } . We discuss the cases in which the state of the system is required to stay in an n-dimensional torus, called periodic boundary conditions, or in the closure of a bounded connected domain Ω n with sufficiently smooth boundary. As far as the latter is concerned, we treat both the case of the Neumann boundary conditions (reflection on the boundary) and the case of state constraints boundary conditions. Under the uniform approximate controllability assumption of one player, we extend the uniform convergence result of the value function to a constant as λ 0 + to differential games. As far as state constraints boundary conditions are concerned, we give an example where the value function is Hölder continuous.

How to cite

top

Bettiol, Piernicola. "On ergodic problem for Hamilton-Jacobi-Isaacs equations." ESAIM: Control, Optimisation and Calculus of Variations 11.4 (2010): 522-541. <http://eudml.org/doc/90776>.

@article{Bettiol2010,
abstract = { We study the asymptotic behavior of $\lambda v_\lambda$ as $\lambda\rightarrow 0^+$, where $v_\lambda$ is the viscosity solution of the following Hamilton-Jacobi-Isaacs equation (infinite horizon case) \[ \lambda v\_\lambda + H(x,Dv\_\lambda)=0, \] with \[ H(x,p):=\min\_\{b\in B\}\max\_\{a \in A\} \\{-f(x,a,b)\cdot p -l(x,a,b)\\}. \] We discuss the cases in which the state of the system is required to stay in an n-dimensional torus, called periodic boundary conditions, or in the closure of a bounded connected domain $\Omega\subset\{\xR\}^n$ with sufficiently smooth boundary. As far as the latter is concerned, we treat both the case of the Neumann boundary conditions (reflection on the boundary) and the case of state constraints boundary conditions. Under the uniform approximate controllability assumption of one player, we extend the uniform convergence result of the value function to a constant as $\lambda\rightarrow 0^+$ to differential games. As far as state constraints boundary conditions are concerned, we give an example where the value function is Hölder continuous. },
author = {Bettiol, Piernicola},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Hamilton-Jacobi-Isaacs equations; viscosity solutions; asymptotic behavior; differential games; boundary conditions; ergodicity.; ergodicity; Abelian-Tauberian theorem; Skorokhod problem},
language = {eng},
month = {3},
number = {4},
pages = {522-541},
publisher = {EDP Sciences},
title = {On ergodic problem for Hamilton-Jacobi-Isaacs equations},
url = {http://eudml.org/doc/90776},
volume = {11},
year = {2010},
}

TY - JOUR
AU - Bettiol, Piernicola
TI - On ergodic problem for Hamilton-Jacobi-Isaacs equations
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 11
IS - 4
SP - 522
EP - 541
AB - We study the asymptotic behavior of $\lambda v_\lambda$ as $\lambda\rightarrow 0^+$, where $v_\lambda$ is the viscosity solution of the following Hamilton-Jacobi-Isaacs equation (infinite horizon case) \[ \lambda v_\lambda + H(x,Dv_\lambda)=0, \] with \[ H(x,p):=\min_{b\in B}\max_{a \in A} \{-f(x,a,b)\cdot p -l(x,a,b)\}. \] We discuss the cases in which the state of the system is required to stay in an n-dimensional torus, called periodic boundary conditions, or in the closure of a bounded connected domain $\Omega\subset{\xR}^n$ with sufficiently smooth boundary. As far as the latter is concerned, we treat both the case of the Neumann boundary conditions (reflection on the boundary) and the case of state constraints boundary conditions. Under the uniform approximate controllability assumption of one player, we extend the uniform convergence result of the value function to a constant as $\lambda\rightarrow 0^+$ to differential games. As far as state constraints boundary conditions are concerned, we give an example where the value function is Hölder continuous.
LA - eng
KW - Hamilton-Jacobi-Isaacs equations; viscosity solutions; asymptotic behavior; differential games; boundary conditions; ergodicity.; ergodicity; Abelian-Tauberian theorem; Skorokhod problem
UR - http://eudml.org/doc/90776
ER -

References

top
  1. O. Alvarez and M. Bardi, A general convergence result for singular perturbations of fully nonlinear degenerate parabolic PDEs. University of Padova, Preprint (2002).  Zbl1032.35103
  2. O. Alvarez and M. Bardi, Singular perturbations of nonlinear degenerate parabolic PDEs: a general convergence result. Arch. Rational Mech. Anal.170 (2003) 17–61.  Zbl1032.35103
  3. M. Arisawa, Ergodic problem for the Hamilton-Jacobi-Bellman equation I. Ann. Inst. H. Poincaré Anal. Non Linéaire14 (1997) 415–438.  Zbl0892.49015
  4. M. Arisawa, Ergodic problem for the Hamilton-Jacobi-Bellman equation II. Ann. Inst. H. Poincaré Anal. Non Linéaire15 (1998) 1–24.  Zbl0903.49018
  5. M. Arisawa and P.L. Lions, Continuity of admissible trajectories for state constraints control problems. Discrete Cont. Dyn. Systems2 (1996) 297–305.  Zbl0953.49004
  6. M. Arisawa and P.L. Lions, On ergodic stochastic control. Commun. Partial Differ. Equations23 (1998) 2187–2217.  Zbl1126.93434
  7. J.P. Aubin and A. Cellina, Differential inclusions. Set-valued maps and viability theory. Grundlehren der Mathematischen Wissenschaften [Fundamental Principles of Mathematical Sciences]. Springer-Verlag, Berlin 264 (1984) XIII+342.  
  8. M. Bardi and I. Capuzzo-Dolcetta, Optimal control and viscosity solutions of the Hamilton-Jacobi equations. Birkhäuser, Boston (1997).  Zbl0890.49011
  9. M. Bardi, S. Koike and P. Soravia, Pursuit-evasion game with state constraints: dynamic programming and discrete-time approximations. Discrete Cont. Dyn. Systems6 (2000) 361–380.  Zbl1158.91323
  10. G. Barles, Solutions de viscosité des équations de Hamilton-Jacobi. (French) [Viscosity solutions of Hamilton-Jacobi equations.] Mathématiques & Applications [Mathematics & Applications]. Springer-Verlag, Paris 17 (1994) X+194.  Zbl0819.35002
  11. P. Bettiol, Weak Solutions in Hamilton-Jacobi and Control Theory. Ph.D. Thesis University of Padova (2002).  
  12. P. Bettiol, P. Cardaliaguet and M. Quincampoix, Zero-sum state constrained Differential Games: Victory domains and Existence of value function for Bolza Problem. Preprint SISSA/ISAS Ref. 85/2004/M.  Zbl1103.49019
  13. I. Capuzzo-Dolcetta and P.L. Lions, Hamilton-Jacobi equations with state constraints. Trans. Amer. Math. Soc.318 (1990) 643–687.  Zbl0702.49019
  14. P. Cardaliaguet, M. Quincampoix and P. Saint-Pierre, Pursuit differential games with state constraints. SIAM J. Control Optim.39 (2001) 1615–1632.  Zbl1140.91320
  15. P. Cardaliaguet and S. Plaskacz, Invariant solutions of differential games and Hamilton-Jacobi equations for time-measurable hamiltonians. SIAM J. Control Optim.38 (2000) 1501–1520.  Zbl0966.49021
  16. I.P. Cornfeld, S.V. Fomin and Ya.G. Sinaĭ, Ergodic theory. Springer-Verlag, New York (1982). X+486.  
  17. M.G. Crandall and P.L. Lions, Condition d'unicité pour les solutions généralisées des équations de Hamilton-Jacobi du premier ordre. (French. English summary.) C. R. Acad. Sci. Paris Sér. I Math.292 (1981) 183–186.  Zbl0469.49023
  18. M.G. Crandall and P.L. Lions, Viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc.277 (1983) 1–42.  Zbl0599.35024
  19. M.G. Crandall, L.C. Evans and P.L. Lions, Some properties of viscosity solutions of Hamilton-Jacobi equations. Trans. Amer. Math. Soc.282 (1984) 487–502.  Zbl0543.35011
  20. L.C. Evans, Partial differential equations. Graduate Studies in Mathematics, 19 AMS, Rhodeisland (1998).  Zbl0902.35002
  21. L.C. Evans and H. Ishii, Differential games and nonlinear first order PDE on bounded domains. Manuscripta Math.49 (1984) 109–139.  Zbl0559.35013
  22. H. Federer, Curvature measures. Trans. Amer. Math. Soc.93 (1959) 418–491.  Zbl0089.38402
  23. H. Frankowska, S. Plaskacz and T. Rzeżuchowski, Measurable viability theorems and the Hamilton-Jacobi-Bellman equation. J. Differential Equations116 (1995) 265–305.  Zbl0836.34016
  24. H. Frankowska and F. Rampazzo, Filippov's and Filippov-Ważewski's theorems on closed domains. J. Differential Equations161 (2000) 449–478.  Zbl0956.34012
  25. D. Gilbarg and N.S. Trudinger, Elliptic partial differential equations of second order. Reprint of the 1998 edition. Classics in Mathematics. Springer-Verlag, Berlin (2001). XIV+517.  Zbl1042.35002
  26. H. Ishii, Lecture notes on viscosity solutions. Brown University, Providence, RI (1988).  
  27. S. Koike, On the state constraint problem for differential games. Indiana Univ. Math. J.44 (1995) 467–487.  Zbl0840.49016
  28. P.L. Lions, Generalized solutions of Hamilton-Jacobi equations, Research Notes in Mathematics. Pitman (Advanced Publishing Program), Boston, Mass.-London 69 (1982) IV+317.  
  29. P.L. Lions, Optimal control of diffusion processes and Hamilton-Jacobi-Bellman equations. I. The dynamic programming principle and applications. Comm. Partial Differ. Equ.8 (1983) 1101–1174.  Zbl0716.49022
  30. P.L. Lions, Neumann type boundary conditions for Hamilton-Jacobi equations. Duke Math. J.52 (1985), 793–820.  
  31. P.L. Lions and A.S. Sznitman, Stochastic differential equations with reflecting boundary conditions. Comm. Pure Appl. Math.37 (1984) 511–537.  Zbl0598.60060
  32. P. Loreti and M.E. Tessitore, Approximation and regularity results on constrained viscosity solutions of Hamilton-Jacobi-Bellman equations. J. Math. Systems Estim. Control4 (1994) 467–483.  Zbl0830.49020
  33. B. Simon, Functional integration and quantum physics.Pure Appl. Math. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London 86 (1979) IX+296.  
  34. M.H. Soner, Optimal control with state-space constraint. I. SIAM J. Control Optim.24 (1986) 552–561.  Zbl0597.49023

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.